Alert archive / Indiana / Special Weather Statements in 2025

Special Weather Statement, NWS Indianapolis, IN

April 24, 2025Martin County, Indiana

NWS Indianapolis, IN issued this special weather statement at Apr 24, 2025, 4:21 PM EDT for Martin County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2025, 4:21 PM EDT (20:21 UTC)
Expired
Apr 24, 2025, 4:45 PM EDT
In force
24 min
Issued by
NWS Indianapolis, IN
Hail
0.25 in
Wind
40

County Martin County, IN

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1786 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

367 
WWUS83 KIND 242021
SPSIND

Special Weather Statement
National Weather Service Indianapolis IN
421 PM EDT Thu Apr 24 2025
 
INZ069-242045-
Martin IN-
421 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southern Martin
County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Shoals, or 24 miles southwest of Bedford, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Shoals and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3851 8692 3872 8678 3870 8668 3853 8668
      3853 8683 3850 8688
TIME...MOT...LOC 2021Z 226DEG 13KT 3856 8673 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

CM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Apr 24, 2:59 PM EDT, 1 hour 22 minutes earlier. Its key messages:

  • Warm temperatures through the work week followed by cooler weather this weekend.
  • Shower and thunderstorm chances this afternoon through Friday night with the best chances Friday and Friday evening.
  • Pleasant Spring Weekend ahead.
  • More active pattern from Tuesday through Thursday, with severe weather potential on Tuesday.
Area forecast discussion, Apr 24, 2:59 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
259 PM EDT Thu Apr 24 2025

.KEY MESSAGES...

- Warm temperatures through the work week followed by cooler weather
  this weekend.

- Shower and thunderstorm chances this afternoon through Friday
  night with the best chances Friday and Friday evening.

- Pleasant Spring Weekend ahead.

- More active pattern from Tuesday through Thursday, with
  severe weather potential on Tuesday.

&&

.SHORT TERM (This evening through Friday)...
Issued at 259 PM EDT Thu Apr 24 2025

THIS AFTERNOON

Temperatures have warmed to around 80 across the region this
afternoon with dew points steadily rising into the 50s. Some dew
points in the low 60s have been noted across our far south.
Satellite imagery shows cumulus breaking out across portions of our
area especially south of Indianapolis. Cumulus development appears
to be initiating first in areas of differential heating, with the
forested areas of Monroe and Brown Counties being a particular focal
point.

ACARS soundings out of IND show a deeply mixed but largely dry
boundary layer as of 18z. Additionally, lapse rates are rather poor
within the free atmosphere. The lower levels should moisten with
time as southerly winds bring higher dew points northward.

Short-term guidance shows continued heating and moistening leading
to modest destabilization as the afternoon progresses. CAPE values
between 1000 and 1500 J/Kg are possible, especially from
Indianapolis southward where the richer moisture resides. Showers
and some thunderstorms are expected by the evening. Areas where the
cumulus field currently appears agitated (Monroe and Brown Counties)
may be the first to see convective initiation within the next few
hours.

As for severe potential, today's threat appears very low mainly due
to limited shear through the effective cloud layer. Guidance is
showing values around 20kt bulk shear which may be enough to lead to
some multicell clusters. Storms should be short-lived as they rain
into themselves in the low-shear environment. Small hail and an
isolated downburst with strong sub-severe wind gusts is possible in
the strongest storms.

OVERNIGHT

Storm activity should die down overnight as diurnal heating is lost.
A few isolated showers may persist as moisture advection continues
through the night. Low-level clouds likewise continue through the
night and may even thicken some as moisture increases. This should
keep lows from dropping much, with values in the high 50s to low 60s
expected.

FRIDAY

The threat for showers and thunderstorms returns on Friday as an
upstream mid-level wave approaches from the west and passes just to
our north. The large-scale setup is rather messy with multiple
vorticity features shown in various models, likely originating from
upstream convective activity. As such, convective coverage and
timing on Friday is a bit uncertain. However, it does appear the the
first half of the day is more likely as most guidance has a surface
cold front sweeping through by 00z.

Severe potential on Friday also seems low but not quite as low as
today. CAPE Profiles are a bit taller and thicker with an overall
more moist column. However, shear remains on the low side (30kt at
most) and lapse rates remain poor (6-6.5 C/Km). Our primary threats
would be isolated strong wind gusts and marginally severe hail
within the strongest updrafts. Given the moist column, heavy rain is
possible at times which could lead to localized flash flooding if
storm training occurs.

Things quiet down once the cold front passes through. Low stratus
may persist in the post-front environment as trajectories originate
off of Lake Michigan which should keep the boundary layer moist.

&&

.LONG TERM (Friday night through Thursday)...
Issued at 259 PM EDT Thu Apr 24 2025

Friday Night through Monday -

Overall, a pleasant spring weekend appears in store for Indiana.

Rain chances will linger for a few hours on Friday evening as the
last bits of the surface low pressure and associated cold front
exits Indiana during the evening hours. Overnight, high pressure
from the northern plains will continue to settle across the Ohio
Valley. Forecast soundings late Friday night and into Saturday show
a dry column and HRRR suggests precipitation exiting the forecast
area by 05Z. Thus will keep low chance pops in play during the
evening hours, but trend toward a dry forecast overnight.

Strong ridging aloft over the region will be the rule through the
weekend and into Monday. This ridge is expected to provide continued
subsidence along with an associated large surface high pressure
system that will slowly pass across the state through Monday.
Forecast soundings show mid level inversions along with very high
convective temperatures, thus CU will not be expected, and we will
look for mostly clear skies with only some passing CI through
Monday. As the high slowly drifts east by Monday, southerly flow is
expected to return. This will lead to the typical slowly warming
temperatures each day as the high passes to the east.

Tuesday through Thursday -

Active weather is set to arrive for the middle of next week. Models
show the arrival of SW flow aloft as the previously mentioned upper
ridge drifts east of Indiana. This will set up moist, tropical flow
aloft streaming across the southern plains and into the Ohio Valley.
This quick, moist flow aloft will be favorable for shower and storm
development, particularly on Tuesday. Models on Tuesday show a wave
of energy within the flow aloft streaming toward Indiana. Meanwhile
within the lower levels, a quick, warm and moist flow will also be
in place over Indiana as a low pressure over the Great Lakes and an
associated trailing cold front approaches from IA. This will be a
favorable set-up for storms. Early forecast soundings for Tuesday
afternoon suggest CAPE over 1800 J/KG. Thus high confidence for rain
on Tuesday afternoon and we will continue to monitor for severe
weather potential.

Rain chances are expected to continue as we go through the middle
part of the work week. Aloft a broad upper trough is expected to
remain in place over the plains with continued southwest flow aloft.
More forcing dynamics are show to be passing across Central Indiana
during Wednesday and Thursday. Furthermore, a favorable set-up for
rain and storms will remain in place with the lower levels as models
show the tail of the previously mentioned cold front stalled and
elongated over Central Indiana in a east to west fashion. Given
these ingredients, confidence is high for rain during the middle of
next week and expect high chance to likely pops to be used.

&&

.AVIATION (18Z TAF Issuance)...
Issued at 146 PM EDT Thu Apr 24 2025

Impacts:

- Low probability of a shower or thunderstorm this afternoon.

- Chance for MVFR ceilings near daybreak Friday.

- Showers and thundershowers return Friday morning.

- Cold front passage near the end of the TAF period.

Discussion:

Moisture is streaming in from the south today and some isolated
showers and storms are possible. It's low probability, less than 30
percent, but the most likely terminals to see any activity this
afternoon would be IND and BMG. Should any showers or storms occur
they will be short-lived.

Moisture increasing overnight along with boundary layer
stabilization could lead to a BKN cloud deck within MVFR range,
between 2000 and 3000 ft agl. Duration of MVFR conditions is a bit
uncertain as mixing on Friday should allow ceilings to slowly rise.

Showers and thunderstorms are possible again Friday morning into
the afternoon as a cold front approaches. The likelihood of
shower/storm activity at a terminal is higher on Friday compared to
today.

The cold front passes through late in the day Friday with a shift to
north-northwesterly wind. Some gusts up to 20kt are possible behind
the front after the end of the TAF period. Additionally, MVFR
ceilings are again possible behind the cold front as moist boundary
layer air off Lake Michigan flows southward.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Eckhoff
LONG TERM...Puma
AVIATION...Eckhoff
Hazardous weather outlook, Apr 24, 3:54 PM EDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
354 PM EDT Thu Apr 24 2025

INZ021-028>031-035>049-051>057-060>065-067>072-252000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
354 PM EDT Thu Apr 24 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Isolated to scattered thunderstorms are possible this afternoon and
evening with the best chance across southeast portions of central
Indiana. Severe storms are not expected, but lightning is a hazard
with any storm.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible Friday and next Tuesday. A few storms
could be strong for both days. There is also a chance for severe
weather on Tuesday and Tuesday night, but uncertainty remains high.
Stay tuned for updates.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor forecasts for next Tuesday.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Special weather statement, Apr 24, 3:30 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
330 PM EDT Thu Apr 24 2025

INZ070-241945-
Lawrence IN-
330 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of northwestern
Lawrence County through 345 PM EDT...

At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bedford, moving north at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Oolitic, Avoca, Silverville, and Bedford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3881 8657 3883 8667 3898 8664 3893 8641
TIME...MOT...LOC 1930Z 195DEG 8KT 3887 8659

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 24, 3:43 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
343 PM EDT Thu Apr 24 2025

INZ061-062-242000-
Greene IN-Monroe IN-
343 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southwestern Monroe
and northeastern Greene Counties through 400 PM EDT...

At 343 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles east of Bloomfield, or 13 miles southwest of Bloomington,
moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Solsberry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3901 8671 3903 8679 3915 8676 3908 8656
TIME...MOT...LOC 1943Z 209DEG 10KT 3904 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 24, 3:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
347 PM EDT Thu Apr 24 2025

INZ047-048-242000-
Hancock IN-Marion IN-
347 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of west central Hancock
and northeastern Marion Counties through 400 PM EDT...

At 347 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indianapolis, moving northeast at 10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Warren Park, Lawrence, and Indianapolis.

This includes Interstate 70 between mile markers 86 and 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3975 8607 3979 8611 3991 8604 3984 8590
TIME...MOT...LOC 1947Z 209DEG 10KT 3980 8606

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 24, 4:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
400 PM EDT Thu Apr 24 2025

INZ039-047-048-242015-
Hancock IN-Hamilton IN-Marion IN-
400 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of west central
Hancock, northeastern Marion and south central Hamilton Counties
through 415 PM EDT...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lawrence, or 9 miles northeast of Indianapolis, moving northeast at
10 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Geist Reservoir, McCordsville, Lawrence, Fishers, and Indianapolis.

This includes Interstate 70 near mile marker 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3980 8598 3983 8608 3996 8600 3987 8585
TIME...MOT...LOC 2000Z 220DEG 10KT 3985 8600

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 24, 4:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
404 PM EDT Thu Apr 24 2025

INZ061-062-070-242030-
Lawrence IN-Greene IN-Monroe IN-
404 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southwestern Monroe,
southeastern Greene and northwestern Lawrence Counties through 430 PM
EDT...

At 404 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Bedford, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fairfax State Recreation Area, Harrodsburg, Owensburg, Smithville,
and Monroe Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3891 8661 3891 8670 3895 8681 3915 8667
      3905 8639 3893 8653
TIME...MOT...LOC 2004Z 213DEG 13KT 3898 8661

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM
Special weather statement, Apr 24, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
421 PM EDT Thu Apr 24 2025

INZ069-242045-
Martin IN-
421 PM EDT Thu Apr 24 2025

...A strong thunderstorm will impact portions of southern Martin
County through 445 PM EDT...

At 421 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Shoals, or 24 miles southwest of Bedford, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shoals and Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3851 8692 3872 8678 3870 8668 3853 8668
      3853 8683 3850 8688
TIME...MOT...LOC 2021Z 226DEG 13KT 3856 8673

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:11 PM EDTSpecial Weather StatementINDJohnson34 min
Apr 24, 3:16 PM EDTSpecial Weather StatementINDJohnson14 min
Apr 24, 3:22 PM EDTSpecial Weather StatementINDMarion23 min
Apr 24, 3:28 PM EDTSpecial Weather StatementINDJohnson17 min
Apr 24, 3:30 PM EDTSpecial Weather StatementINDLawrence15 min
Apr 24, 3:43 PM EDTSpecial Weather StatementINDMonroe17 min
Apr 24, 3:47 PM EDTSpecial Weather StatementINDMarion13 min
Apr 24, 4:00 PM EDTSpecial Weather StatementINDHancock15 min
Apr 24, 4:04 PM EDTSpecial Weather StatementINDMonroe26 min
Apr 24, 4:30 PM EDTSpecial Weather StatementINDMonroe30 min
Apr 24, 4:33 PM EDTAreal Flood AdvisoryINDGreene, Lawrence, Monroe3 hr
Apr 24, 4:43 PM EDTSpecial Weather StatementINDBrown17 min
Apr 24, 4:45 PM EDTSpecial Weather StatementINDLawrence30 min
Apr 24, 4:56 PM EDTSpecial Weather StatementINDJennings19 min
Apr 24, 5:03 PM EDTSpecial Weather StatementINDMonroe27 min
Apr 24, 5:08 PM EDTSpecial Weather StatementINDBrown22 min
Apr 24, 5:10 PM EDTSpecial Weather StatementINDLawrence35 min
Apr 24, 5:20 PM EDTSpecial Weather StatementINDJohnson25 min
Apr 24, 5:21 PM EDTFlash Flood WarningINDGreene, Lawrence, Martin, Monroe3 hr
Apr 24, 5:36 PM EDTSpecial Weather StatementINDMonroe24 min
Apr 24, 5:37 PM EDTSpecial Weather StatementINDBartholomew23 min
Apr 24, 5:50 PM EDTSpecial Weather StatementINDJohnson25 min
Apr 24, 6:04 PM EDTAreal Flood AdvisoryINDBrown, Johnson, Morgan3 hr
Apr 24, 7:12 PM EDTSpecial Weather StatementINDRush33 min
Apr 24, 7:17 PM EDTAreal Flood AdvisoryINDRush, Shelby3 hr
Apr 24, 7:47 PM EDTFlash Flood WarningINDRush3 hr

Nearby

Special Weather Statements in Indiana, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.